MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) (x3) on (b)(6) 2000 (x2) and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against bard mesh (bard flat mesh) (x2).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard mesh (bard flat mesh) (device #2).An additional emdr was submitted to represent the bard mesh (bard flat mesh)(device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard pre-shaped mesh with keyhole (device 2).Additional supplemental emdr and an emdr were submitted to represent the bard pre-shaped mesh with keyhole (device 1) and bard flat mesh (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard mesh (bard flat mesh) (x3) on (b)(6) 2000 (x2) and (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against bard mesh (bard flat mesh) (x2).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2000 - patient was diagnosed with bilateral inguinal hernias thereby underwent open repair with implant of bard pre-shaped mesh with keyhole (device 1 and 2).Per op notes, ¿a direct hernia sac was noted on right inguinal region and dissected away.A bard pre-shaped mesh with keyhole (device 1) was placed on right side and stapled.A large direct hernia sac was noted on left inguinal region and dissected away.A bard mesh pre-shaped with keyhole (device 2) was placed on left side and stapled.¿ (b)(6) 2020 - patient was diagnosed with incarcerated recurrent right inguinal hernia with pain thereby underwent open repair with partial excision of bard pre-shaped mesh with keyhole (device 1) and implant of bard flat mesh (device 3).Per op notes, ¿multiple adhesions from prior repair were taken down.Scar tissues were excised.Pieces of prior mesh (device 1) with staples were noted and excised.The indirect hernia sac was noted and excised.A bard flat mesh (device 3) was placed and sutured medially to the pubic tubercle.¿ (b)(6) 2020 - patient was diagnosed with recurrent right inguinal hernia thereby underwent robotic assisted laparoscopic repair with implant of synthetic mesh.Per op notes, ¿a large direct hernia sac was noted and reduced.A synthetic mesh was placed and sutured.¿ (note: the prior meshes (device 3) are not visualized during this procedure).

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12934398
Report Number1213643-2021-09069
Device Sequence Number4957694
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554(10)43DKD094
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112710
Device Lot Number43DKD094
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight99 KG